Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Is Hepatotoxicity

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

ANTIRETROVIRAL HEPATOTOXICITY

CAN KALETRA,DDI AND D4T CAUSE SEVERE HEPATOTOXICITY, IN A PATIENT WITH HEPATITIS C CONINFECTION? IF YES, WHAT KIND OF HEPATIC DAMAGE? ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Yes those drugs can either individually or in combination cause a form of drug induced hepatitis that would be more common inpatients with hepatitis C infection. Among the protease inhibitors ritonavir has been most associated with drug induced... Read more »

REYATAZ, WHAT ARE ITS "WORSENING" / HEPATOTOXIC EFFECTS ?

dear dr. d good day and good health !can you state with specificity what effect(s)... Read more »

REYATAZ, WHAT ARE ITS "WORSENING" / HEPATOTOXIC EFFECTS ?

dear dr. d good day and good health ! can you state with specificity what effect(s) short-/longterm... Read more »
Articles
AIDSinfo

Hepatotoxicity

Terms Used in This Fact Sheet Enzyme: a special protein that speeds up chemical reactions. Liver function tests (LFTs): tests that measure the blood levels of liver enzymes (proteins made and used by the liver) to determine if your liver is... Read more »
CDC National Prevention Information Network

Anti-Tuberculosis Drug Hepatotoxicity Increased in Those With Hepatitis C

This article was reported by Healio . An article in Healio concluded that patients with hepatitis C virus (HCV) infection and TB coinfection have a greater risk of drug-induced hepatotoxicity to the first-line anti-TB drugs isoniazid, rifampin,... Read more »
U.S. Food and Drug Administration

Complera Labeling Update: No Longer Recommended at High Viral Loads; Hepatotoxicity Precaution Added

On January 25, 2013, FDA approved changes to the Complera (emtricitabine/rilpivirine/tenofovir disoproxil fumarate) package insert. The major changes include restricting the indication to treatment-naive adult patients with HIV-1 RNA less than or... Read more »
U.S. Centers for Disease Control and Prevention

Adverse Events for PEP Attributed to Nevirapine

In September 2000, two instances of life-threatening hepatotoxicity were reported inhealth-care workers taking nevirapine (NVP) for postexposure prophylaxis (PEP) afteroccupational human immunodeficiency virus (HIV) exposure* . In one case, a... Read more »
Connect With Others

Should i Start medication???

Posted by coconyc, 3 Replies
Hi im Coco from nyc I though the benefit or getting tested its to find out the virus in a early time so u can get a good treatment that prolong ur life in a better condition, i got my first results a month ago and i got CD4:276 and VL: 3616, so my... Read more »

U.S. Issues Warning on Use of Anti-AIDS Drug

Posted by Anonymous
Reuters 1/4/01

Atlanta -- Health-care workers who take nevirapine after possible occupational exposure to the AIDS virus risk potentially life-threatening side effects from the anti-AIDS drug, federal health officials said on Thursday.

The Centers for... Read more »

Should I report this HIV doctor?

Posted by BrokenWingedBird, 6 Replies
Hi.

It's six days since I had a bad experience with an HIV doctor. The anger in me has subsided. However, I was so enraged by this doctor at the time that the next day I got in touch with the hospital to find out to whom I should direct a... Read more »